MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; ROUND TIP SCISSORS

INTUITIVE SURGICAL, INC ENDOWRIST; ROUND TIP SCISSORS
Model Number 470007-05
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received a da vinci product to perform failure analysis.The round tip scissors instrument was analyzed and found to have a broken distal pitch cable at the distal end.The broken cable segment that contains the crimp was still installed in the clevis.The complaint regarding cable issues was confirmed by failure analysis.
 
Event or Problem Description
It was reported that prior to starting a procedure the round tip scissors instrument had broken cables.The procedure was completed with no reported injury.Intuitive surgical inc.(isi) followed up with the customer and confirmed that the issue was noticed during inspection, prior to the case, and there was no report of fragments falling from the device while used within a patient so there was no fragment from the broken cables that fell inside a patient.

Brand Name
ENDOWRIST
Common Device Name
ROUND TIP SCISSORS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17340535
Report Number2955842-2023-17126
Device Sequence Number6524352
Product Code NAY
UDI-Device Identifier00886874112168
UDI-Public(01)00886874112168(10)N10180924
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K150284
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470007-05
Device Catalogue Number470007
Device Lot NumberN10180924 0023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown